Change search
ReferencesLink to record
Permanent link

Direct link
Numerical approximations of singular source terms in differential equations
2004 (English)In: Journal of Computational Physics, ISSN 0021-9991, E-ISSN 1090-2716, Vol. 200, no 2, 462-488 p.Article in journal (Refereed) Published
Abstract [en]

Singular terms in differential equations pose severe challenges for numerical approximations on regular grids. Regularization of the singularities is a very useful technique for their representation on the grid. We analyze such techniques for the practically preferred case of narrow support of the regularizations, extending our earlier results for wider support. The analysis also generalizes existing theory for one dimensional problems to multi-dimensions. New high order multi-dimensional techniques for differential equations and numerical quadrature are introduced based on the analysis and numerical results are presented. We also show that the common use of distance functions in level-set methods to extend one dimensional regularization to higher dimensions may produce O(1) errors.

Place, publisher, year, edition, pages
2004. Vol. 200, no 2, 462-488 p.
Keyword [en]
immersed boundary method, front-tracking method, flow
URN: urn:nbn:se:kth:diva-23828DOI: 10.1016/ 000224653100004OAI: diva2:342527
QC 20100525Available from: 2010-08-10 Created: 2010-08-10Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Tornberg, Anna-KarinEngquist, Björn
In the same journal
Journal of Computational Physics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 20 hits
ReferencesLink to record
Permanent link

Direct link